Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 4, NWS El Paso, TX

March 1, 20146 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Mar 1, 2014, 5:46 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 1, 2014, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2014, 5:46 AM MST (12:46 UTC)
In effect from
Mar 1, 2014, 12:00 PM MST
Expired
Mar 1, 2014, 6:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS74 KEPZ 011246
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
546 AM MST SAT MAR 1 2014

...STRONG SOUTHWEST WINDS POSSIBLE OVER SOUTHERN NEW MEXICO AND
FAR WEST TEXAS THIS AFTERNOON...

.A LARGE PACIFIC STORM SYSTEM WILL APPROACH AND MOVE INTO THE
REGION THIS AFTERNOON AND TONIGHT. A BAND OF STRONG SOUTHWEST WINDS
WILL OCCUR OUT AHEAD OF THE SYSTEM DURING THE AFTERNOON. SURFACE
WIND SPEEDS WILL REACH 25 TO 35 MPH OVER PORTIONS OF SOUTHWEST...
SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. PEAK WIND SPEED TIME
WILL OCCUR EARLIER IN THE AFTERNOON FOR AREAS WEST OF THE RIO
GRANDE AND LATER IN THE AFTERNOON FOR AREAS TO THE EAST. SOME
PATCHY BLOWING DUST MAY ACCOMPANY THE WINDS. WINDS WILL BE LOCALLY
STRONGER ALONG THE EAST SLOPES OF AREA MOUNTAINS. THIS WIND EVENT
IS NOT EXPECTED TO BE A LONG DURATION EVENT WITH ONLY A FEW HOURS
OF ADVISORY LEVEL WIND SPEEDS POSSIBLE. 

NMZ405>407-409>417-TXZ418>423-020100-
/O.NEW.KEPZ.WI.Y.0004.140301T1900Z-140302T0100Z/
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...ANIMAS...HACHITA...ANTELOPE WELLS...
CLOVERDALE...DEMING...COLUMBUS...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...
VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
546 AM MST SAT MAR 1 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM MST THIS EVENING. 

* EVENT: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OVER
  PORTIONS OF THE ADVISORY AREA. 

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON SOONER WEST OF THE
  RIO GRANDE AND LATER IN THE AFTERNOON EAST OF THE RIVER. WINDS
  WILL DIMINISH AT SUNSET. 

* IMPACT: UNSECURED LIGHT SMALL OBJECTS MAY BE BLOWN AROUND.
  STRONG CROSS WINDS ALONG ROADWAYS MAY MAKE HIGH PROFILE VEHICLES
  MORE DIFFICULT TO DRIVE. 

* VISIBILITY: PATCHY BLOWING DUST IN THE VICINITY OF DISTURBED
  SOIL AREAS MAY REDUCE VISIBILITY TO A MILE IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:20 AM MST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 1, 4:20 AM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 AM MST SAT MAR 1 2014

.SYNOPSIS...
A LARGE PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE TODAY AND
TONIGHT. THIS STORM WILL PRODUCE RAIN AND MOUNTAIN SNOW SHOWERS AS
WELL AS A FEW THUNDERSTORMS TODAY AND TONIGHT. PRECIPITATION WILL
BE HEAVIEST IN THE GILA REGION OF NEW MEXICO WITH LESSER AMOUNTS
ELSEWHERE. ACCUMULATING SNOW OF 3 TO 5 INCHES WILL BE POSSIBLE FOR
ELEVATIONS ABOVE 7500 FEET OVERNIGHT. STRONG WINDS WILL OCCUR FOR
A PORTION OF THIS AFTERNOON. DRIER CONDITION WITH PARTLY CLOUDY
SKIES AND ABOVE NORMAL TEMPERATURES WILL OCCUR FOR MOST OF NEXT
WEEK.

&&

.DISCUSSION...
AFTER AN EXTENDED PERIOD OF NO PRECIPITATION FOR THE REGION...A
LARGE PACIFIC STORM SYSTEM WILL APPROACH THE STATE TODAY AND MOVE
THROUGH THE LOCAL AREA TONIGHT. THIS SYSTEM WILL BRING SOME
MOISTURE WITH IT WITH AT LEAST A CHANCE OF RAIN POSSIBLE FOR ALL
ZONES TODAY AND TONIGHT. THE HEAVIEST PRECIPITATION WILL OCCUR
NORTH AND WEST OF LAS CRUCES...PRIMARILY IN THE GILA REGION OF NEW
MEXICO. OVERALL RAIN AMOUNTS RANGE FROM NEARLY AND INCH TO AROUND
TWO TENTHS OF INCH THROUGH TOMORROW MORNING. THERE WILL BE
SUFFICIENT INSTABILITY AND LIFT WITH THIS SYSTEM TO PRODUCE A FEW
THUNDERSTORMS THIS AFTERNOON AND POSSIBLY EARLY EVENING.

WHILE THIS SYSTEM CONTAINS A FAIRLY WARM AIRMASS...SNOW SHOWERS
WILL BE POSSIBLE FOR ELEVATIONS ABOVE 7500 FEET LATE THIS
AFTERNOON AND TONIGHT FOR BOTH THE GILA REGION AND SACRAMENTO
MOUNTAINS. PORTIONS OF THOSE ZONES MAY GET AS MUCH AS 3 TO 5
INCHES OF SNOW BUT OVERALL SNOW FALL WILL BE SPOTTY WITH WEST
SLOPES AND THE HIGHER PEAKS HAVING THE BEST CHANCE. SNOW IS
UNLIKELY BELOW 7500 FEET WHERE RAIN IS EXPECTED.

THIS STORM SYSTEM WILL ALSO PRODUCE SOME STRONG SOUTHWEST WINDS
OUT AHEAD OF IT THIS AFTERNOON...ESPECIALLY ALONG THE BORDER
REGION AND UP THROUGH OTERO COUNTY. WIND SPEEDS WILL HOVER NEAR
WIND ADVISORY CRITERIA WITH SOME FAVORED LOCATIONS GETTING 25 TO
35 MPH WINDS...ESPECIALLY ALONG THE EAST SLOPES OF AREA
MOUNTAINS. PEAK WIND SPEEDS TIMES WILL VARY FROM WEST TO EAST AS
THE BAND OF STRONGER WINDS MOVES ACROSS THE AREA. WHILE SOME AREAS
WILL HAVE WINDS DAMPENED BY CLOUDINESS...A WIND ADVISORY WILL BE
IN EFFECT THIS AFTERNOON FOR POSSIBLE STRONGER WINDS.

THE STORM SYSTEM WILL MOVE OUT OF THE AREA BY MID DAY SUNDAY WITH
A RETURN TO DRIER CONDITIONS EXPECTED. TEMPERATURES WILL COOL DOWN
TO NEAR SEASONAL AVERAGES SUNDAY AND MONDAY AND THEN BEGIN TO WARM
BACKUP ABOVE NORMAL AS THE WEEK PROGRESSES. A SERIES OF WEAKER
TROUGHS WILL MOVE THROUGH THE REGION AS THE PROGRESSIVE WEST FLOW
CONTINUES OVER THE AREA. THIS WILL KEEP SKIES PARTLY CLOUDY WITH
MINIMAL RAIN CHANCES.

A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION ON WEDNESDAY
WITH CLEARING SKIES AND LIGHTER WINDS EXPECTED. TEMPERATURES WILL
WARM ABOVE NORMAL WITH MIDDLE TO UPPER 70S EXPECTED ACROSS THE
DESERT LOWLANDS. DRY AND GENERALLY MILD WEATHER CONDITIONS WILL
REMAIN THROUGH NEXT WEEKEND.

&&

.AVIATION...VALID 01/12Z-02/12Z...
STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE STATE THIS
AFTERNOON WITH RAIN AND SNOW SHOWERS SPREADING ACROSS THE
MOUNTAINS THROUGH THE AFTERNOON. STRONG WINDS POSSIBLE AFTER 18Z
ACROSS THE SOUTHERN LOWLANDS ALONG THE BORDER. WIDESPREAD RAIN
SHOWERS LATE THIS AFTERNOON THROUGH TONIGHT.

WEST OF A KDMN- KTCS LINE P6SM SCT- BKN060-080 BKN120-150 WITH
WSW WINDS INCREASING TO 20-25G35KTS BETWEEN 18Z- 20Z. ISOLD
LOWLAND -SHRA BKN040-060 WITH SCT TO NMRS 5SM SHRA BKN020-030 IN
AREA MTS. E OF KDMN-KTCS LINE AFT 12Z FEW- SCT080-100 SCT-
BKN200-250 WITH WSW WINDS INCREASING TO 15-25G30-35KTS. LOW CIGS
AND MTN TOPS OBSCD AFT 18Z THRU 12Z.

&&

.FIRE WEATHER...
A STRONG UPPER LOW WILL BE MOVING INTO SOUTHERN CALIFORNIA TONIGHT
AND WEAKEN AS IT MOVES INLAND. SOUTHWEST FLOW AHEAD OF THIS STORM
SYSTEM WILL BRING ABUNDANT MOISTURE TO THE REGION WITH SCATTERED TO
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO THE REGION TODAY.
SHOWERS WILL CONTINUE OVERNIGHT. THE HEAVIEST PRECIP AMOUNTS LOOK
TO BE IN THE GILA REGION WITH A MAJORITY FALLING AS RAIN...BUT 3
TO 5 INCHES OF SNOW IS POSSIBLE ABOVE 7500 FEET. LITTLE IF ANY
SNOW EXPECTED BELOW 7500 FEET.  SIMILAR FOR THE SACRAMENTO
MOUNTAINS. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ON SATURDAY
WITH THIS SYSTEM...BUT DUE TO THE EXPECTED CLOUD COVER...WIND
SPEEDS WILL HOVER NEAR ADVISORY CRITERIA THIS AFTERNOON...VARYING
BETWEEN 25 AND 35 MPH IN SOME AREAS. MINIMUM RELATIVE HUMIDITIES
WILL REMAIN WELL ABOVE CRITICAL LEVELS TO THE WEST WITH POSSIBLY
AN HOUR OR TWO OF NEAR CRITICAL CONDITIONS OVER EL PASO AND
HUDSPETH COUNTIES.

AS THE SYSTEM EXITS ON SUNDAY...DRIER CONDITIONS WILL RETURN BUT
WITH TEMPERATURES MAINLY IN THE 60S FOR THE LOWLANDS THROUGH AT
LEAST TUESDAY. WINDS SHOULD NOT BE MUCH OF A CONCERN STARTING SUNDAY
THROUGH THE MIDDLE OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES DURING
THIS TIME ALSO LOOK TO REMAIN ABOVE CRITICAL LEVELS AND GENERALLY IN
THE 20S THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  54  66  44  68 /   0  40  30   0   0
SIERRA BLANCA           73  43  69  35  63 /   0  20  30   0   0
LAS CRUCES              71  49  63  40  68 /  10  60  30   0   0
ALAMOGORDO              72  49  64  39  66 /  20  60  30   0   0
CLOUDCROFT              52  29  42  24  45 /  20  80  60   0   0
TRUTH OR CONSEQUENCES   71  45  63  39  65 /  30  70  30   0   0
SILVER CITY             59  37  56  36  58 /  70  70  30   0   0
DEMING                  70  43  63  35  68 /  30  70  30   0   0
LORDSBURG               69  39  63  36  68 /  50  70  30   0   0
WEST EL PASO METRO      75  48  67  43  68 /   0  40  30   0   0
DELL CITY               78  39  72  34  59 /   0  30  30   0   0
FORT HANCOCK            81  50  72  39  73 /   0  30  30   0   0
LOMA LINDA              66  42  62  34  61 /   0  40  30   0   0
FABENS                  76  46  70  37  69 /   0  40  30   0   0
SANTA TERESA            75  42  68  39  68 /   0  50  30   0   0
WHITE SANDS HQ          73  55  65  49  68 /  10  50  30   0   0
JORNADA RANGE           73  39  66  33  68 /  10  60  30   0   0
HATCH                   68  44  63  40  65 /  30  70  30   0   0
COLUMBUS                73  46  64  43  68 /  20  70  30   0   0
OROGRANDE               77  40  68  37  68 /  10  50  30   0   0
MAYHILL                 60  38  53  29  52 /  20  60  50   0   0
MESCALERO               58  32  52  28  55 /  20  80  50   0   0
TIMBERON                58  31  53  28  53 /  20  70  40   0   0
WINSTON                 57  33  58  32  60 /  50  80  30   0   0
HILLSBORO               63  44  59  39  63 /  30  70  30   0   0
SPACEPORT               68  38  62  38  62 /  30  70  30   0   0
LAKE ROBERTS            52  35  54  31  57 /  80  90  40   0   0
HURLEY                  61  36  55  33  62 /  40  70  30   0   0
CLIFF                   65  35  65  32  66 /  80  80  30   0   0
MULE CREEK              62  23  60  23  62 /  70  90  30   0   0
FAYWOOD                 61  38  55  35  62 /  40  70  30   0   0
ANIMAS                  70  38  63  38  70 /  50  70  30   0   0
HACHITA                 71  38  62  32  68 /  40  60  30   0   0
ANTELOPE WELLS          72  41  65  37  71 /  40  70  30   0   0
CLOVERDALE              66  38  59  35  66 /  50  80  30   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
     NMZ405>407-409>417.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM MST
     SUNDAY FOR NMZ415.

     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM MST
     SUNDAY FOR NMZ402.

TX...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
     TXZ418>423.

&&

04/04

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 11:55 AM MSTWinter Storm WarningEPZOtero23 hr

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.